Results 1 to 7 of 7

Thread: medicines and side-effects

  1. #1

    medicines and side-effects

    Hello to all,

    I'm C4 C5 from last five years. I'm taking:

    Lioresal (baclofen) 25 mg two times a day.

    Gabapentin 300 mg once a day

    Solifinosin susinate 5 mg once a day

    I want to leave Gabapentin because people say too much about its side-effects. . The day I stop taking it, body becomes very spastic & neuropathy pain also creates problem. Is there any serious side-effects of it & what are the alternatives.
    Is the dose of baclofen (twice a day) is okay? How to minimise the strength of the doses?

    With regards
    Saumitra

  2. #2
    Senior Member
    Join Date
    Aug 2010
    Location
    Oregon usa
    Posts
    444
    Smoke or eat some pot and you should be able to drop the gabrapentin and baclofen.
    c3/c4, injured 2007

  3. #3
    Marijuana can have more side effects than gabapentin or Baclofen.
    Most of the side effects are drowsiness which goes away over time. You should not stop either medication suddenly. It does not sound like you were at large doses. For a SCI spasticity is a large problem and so is neuropathic pain and is verydifficult to live with, 'gABAPentin and Baclofen are usually the best treatment for both.Most do not have side effects, I would not worry about them until you start having side effects. If you do you can slowly wean yourself off while starting something else. For balcofen, there is the Balcofen pump. For Gabapentin, there is Pregabaline.
    All medications can have side effects.
    CWO

  4. #4
    Member
    Join Date
    Jul 2001
    Location
    port coquitlam, bc, canada
    Posts
    52
    I know of the listed side effects of suddenly stopping baclofen or gabapentine from hallucinations right down to multiply organ failure.
    What I would like to know is the science behind these effects.
    How does this happen in your body, especially how does this cause organ failure.

  5. #5
    Thanks a lot. Information are out there. I do know there are aberrations & hipes but when it comes to self, we prefer to be doubly sure. And this forum is the best place to get authentic information. Thanks a lot again.

  6. #6
    Quote Originally Posted by NancyR View Post
    I know of the listed side effects of suddenly stopping baclofen or gabapentine from hallucinations right down to multiply organ failure.
    What I would like to know is the science behind these effects.
    How does this happen in your body, especially how does this cause organ failure.
    I don't think we know for certain everything behind the science. Baclofen acts upon receptors in the brain. By doing this it affects the way the brain responds to its own chemical (neurotransmitters). So the brain becomes dependent upon Baclofen to function correctly (in the short term). Take the Baclofen away and the response to neurotransmitters changes. This leads to autonomic instability or you can even think almost stimulant type effects--hallucinations, fast heart rate, seizures, etc.

    Essentially one organ will affect other organs. The high heart rate could lead to damage to your heart. When your heart is beating fast it also may not be beating as hard--which means your organs may not be getting the blood they need. Finally, the agitation or seizures can cause muscle injury. This causes a chemical to leak from your muscles that can in turn cause kidney damage (rhabdomyolysis).

    Kind of difficult to explain and there may be other pathways as well.

  7. #7
    thanks for information. I asked for information because there is so much noise about gabapentin's side-effects in India. many time, these noises are motivated by corporate interest. Which we all know better.

    I think, today, these drugs are our need. Thinking too much about side-effects is also inviting the state of hallucination. Even number thoughts and emotions are having vital impact on our body.

    So, important is to draw a line you. We all know and believe, future is safe in got keeping.

    With regards
    Saumitra

Similar Threads

  1. side effects
    By Zemuron in forum Care
    Replies: 11
    Last Post: 08-22-2009, 12:04 PM
  2. Paxil side effects
    By ChopperChick in forum Care
    Replies: 3
    Last Post: 06-22-2006, 10:10 PM
  3. Side effects
    By Kendell in forum Care
    Replies: 5
    Last Post: 05-29-2004, 08:48 AM
  4. BC side effects...
    By kimmyprettyface in forum Care
    Replies: 3
    Last Post: 01-23-2003, 07:47 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •